Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

April 17, 2021Volusia County, Florida

NWS Melbourne, FL issued this special weather statement at Apr 17, 2021, 7:36 AM EDT for Volusia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 17, 2021, 7:36 AM EDT (11:36 UTC)
Expired
Apr 17, 2021, 8:15 AM EDT
In force
39 min
Issued by
NWS Melbourne, FL

County Volusia County, FL

The radar

The Melbourne radar (KMLB), 132 km from the middle of the area, began a volume at 11:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 00:00Z, 11.6 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 00:00Z on 2021-04-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 189 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 00:00Z on 2021-04-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 244 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
189 J/kg
Mixed-layer CIN
-65 J/kg
Mixed-layer LCL
1058 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
244 m²/s²
0-3 km storm-relative helicity
329 m²/s²
Significant tornado parameter
0.2
Supercell composite
5.0

Open this sounding in Storm Lab

The text

As transmitted.

062 
WWUS82 KMLB 171136
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
736 AM EDT Sat Apr 17 2021
 
FLZ041-044-171215-
Northern Lake County FL-Inland Volusia FL-
736 AM EDT Sat Apr 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHERN LAKE AND 
CENTRAL VOLUSIA COUNTIES UNTIL 815 AM EDT...

At 735 AM EDT, Doppler radar was tracking strong showers and 
thunderstorms along a line extending from near Lake Weir to 7 miles 
north of Paisley. Movement was east at 30 mph.

Winds in excess of 40 mph and heavy rainfall will be possible with 
these storms.

Locations impacted include...
Deltona, Daytona Beach, DeLand, Leesburg and Eustis. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2928 8164 2929 8142 2926 8142 2927 8116
      2893 8103 2887 8136 2888 8136 2883 8142
      2879 8143 2878 8195
TIME...MOT...LOC 1135Z 284DEG 25KT 2897 8204 2910 8157 

$$

KN

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Apr 17, 4:10 AM EDT, 3 hours 26 minutes earlier.

Area forecast discussion, Apr 17, 4:10 AM EDT, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
410 AM EDT Sat Apr 17 2021

.DISCUSSION...
...Unseasonably High Rain Chances Begin Early Next Week...

Today-Tonight...Not much change in the synoptic setup since this
time Friday, however the frontal boundary has slipped swd over
central FL and is becoming less defined with time early this
morning. Impulses aloft responsible for ongoing showers just north
of Lake/Seminole counties will have potential to spread some
showers swd across the northern tier through daybreak. Cooler
temps around -11C at H5 along with avbl Pwat NR 1.4-1.6" should
support an increase in shower/storm coverage from Kissimmee to
Metro Orlando Northward during the afternoon. Development of the
east coast breeze may allow for some development of mid to late
aftn convection across Brevard co, however PoP mention wl remain
lower at these points south from N central FL where the setup
remains better. Lightning will remain the primary hazard from
storms along with small hail and wind gusts up to 45 mph.

The Treasure Coast to Lake Okee should once again remain hot and
dry with temps in the L90s psbl inland, whereas continued clouds
wl keep temperatures in the L-M80s Orlando northward. Tonight,
pcpn should diminish steadily after nightfall with some showers
mainly along to north of the I-4 corridor possible well into the
night. A mild overnight can be expected with lingering layered
clouds, and lows in the M-U60s areawide.

Sunday-Tuesday night...Zonal WSW flow aloft becomes increasingly
cyclonic late Monday through late Tuesday as a broad/complex
mid/upper trough amplifies from the Great Lakes to Mid Atlantic
Coast. At lower levels, a frontal boundary will drop to the north-
central peninsula and become quasi-stationary as a series of upper
disturbances cross the region, enhancing lift. A broad band of
highly anomalous precipitable water values for April (1.8-2.0
inches) will stream NE from the Yucatan region, along and in advance
of the low level boundary, encompassing most/all of CWA Monday to
Tuesday. POPs will trend upward and expand in coverage from north to
south, peaking Monday and Tuesday at categorical (80 percent or
higher). Given deep moisture, sufficient instability and periods of
enhanced lift, will retain isolated to scattered embedded lightning
storms. Multi-day, multi-inch QPF event becoming more likely,
especially across the northern half of CWA - quite unusual for what
is climatologically the driest month of the year. While soil
moisture conditions are starting dry, will need to monitor for the
potential of an excessive rainfall event, albeit extending over
several days, which should limit more significant concerns.

Max temps will range from near 80 across the far north Sunday (given
clouds and high rain coverage) to 90 across the south. Cooler
Monday/Tuesday (mid to upper 70s) as rain becomes widespread across
the north early...and south as the day progresses (mid to upper 80s
prior to rain onset). Mins generally in the mid to upper 60s
areawide through the period.

Wednesday-Friday...frontal boundary and associated band of deep
moisture should begin to sag southward Wednesday with rain coverage
beginning to lessen across the far north, but with high coverage
persisting across the south. By Thursday/Friday, more prominent
southward trend of boundary, high moisture and associated rain
coverage expected to bring a return to mostly dry conditions, with
only a slight chance for afternoon showers/storms Friday.

Post frontal cold air advection resulting in Thursday mins to range
from the lower/mid 50s far north to mid 60s along the Martin County
coast. Max temps Thursday 75-80 from north-south, rebounding into
the lower 80s Friday.

&&

.AVIATION...
Some early clouds and a window of pcpn possibly this morning
across northern sites wl lead to onset MVFR conds at DAB-SFB-LEE
initially and continuing through 17/16Z. Forecast of morning
showers at these sites with slow spreading south of adtl clouds
and ascd showers through midday wl lead to a dvlpg chc of MVFR
conds at MCO-ISM and TTS-MLB by 17/18z. Briefly IFR conds psbl
mainly at sites alng and N of ISM-MCO-TTS should sct shra/isold
TS occur 17/17Z-17/22Z. becoming primarily VFR tonight aft
18/01Z.

&&

.MARINE...
Today-Tonight...Lingering swell around 2 ft coupled with variable
winds early, becoming seabreeze will bring seas 2-3 ft near shore
and 3 to 4 ft offshore. Scattered showers and embedded storms are
forecast mainly north of Cocoa and Port Canaveral. Winds and seas
will be briefly higher near activity moving offshore from the
mainland into early evening from N Brevard Co to Volusia Co.

Sunday-Wednesday...frontal boundary will becoming nearly stationary
across northern CWA Mon/Tue then drop down the peninsula Wed/Thu,
leading to high coverage of showers with embedded thunderstorms
early to mid week. Southwest winds 10-15 knots in advance of the
front Sunday will become variable/north 5-10 knots behind the
boundary. Developing onshore winds 5-10 knots Mon will bridge the
frontal boundary, becoming SW again 10-15 knots Tue, veering W early
Wed and NW 10 knots Wed night. Seas generally 2 ft or less near
shore and 3 ft offshore through the period (up to 4 feet in the Gulf
Stream Tue night/Wed).

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  81  66  80  65 /  50  40  70  70
MCO  88  69  85  68 /  20  20  50  60
MLB  89  69  87  68 /  30  20  40  40
VRB  90  68  90  67 /  10  10  30  40
LEE  83  69  82  68 /  30  40  60  70
SFB  85  69  85  68 /  40  30  60  70
ORL  85  70  87  70 /  30  30  50  60
FPR  91  66  90  66 /  10   0  30  30

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.

&&

SHORT TERM...Pendergrast
LONG TERM....Spratt
AVIATION...Pendergrast
Hazardous weather outlook, Apr 17, 3:07 AM EDT, 4 hours 29 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
307 AM EDT Sat Apr 17 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-172100-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
307 AM EDT Sat Apr 17 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
Increasing moisture and development of instability during the day
will lead to scattered heavier showers along with isolated
lightning storms as a weak frontal boundary lingers across the
area. The primary threats within any storms which develop will be
occasional to frequent cloud to ground lightning, small hail and
brief wind gusts up to 45 mph. The main areas for storms will be
roughly from Kissimmee to Metro Orlando and Cape Canaveral
northward.

.RIP CURRENT IMPACT...
Ocean conditions will produce a Moderate Risk of rip currents
today at Atlantic coast beaches. Always swim within sight of a
lifeguard, and do not swim alone.

.MARINE THUNDERSTORM GUST IMPACT...
Gusty outflow winds from morning to afternoon storms may affect
the larger inland lakes and then push offshore of the Volusia and
Brevard coasts during this afternoon mainly north of Port
Canaveral. Any storms will be capable of producing briefly strong
winds, and occasional to frequent lightning strikes.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Higher chances for showers and storms then arrive beginning early
Sunday across northern sections, spreading southward across all of
east central Florida through Monday and Tuesday. A stalled
surface boundary, combined with instability aloft, will provide a
focus for several rounds of potentially heavy rainfall and minor
flooding of streets and low spots.

A Moderate Risk of rip currents is expected at area beaches early
next week.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed today and tonight.

Pendergrast

In the hours before

Special weather statement, Apr 17, 7:36 AM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
736 AM EDT Sat Apr 17 2021

FLZ041-044-171215-
Northern Lake County FL-Inland Volusia FL-
736 AM EDT Sat Apr 17 2021

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL AND NORTHERN LAKE AND
CENTRAL VOLUSIA COUNTIES UNTIL 815 AM EDT...

At 735 AM EDT, Doppler radar was tracking strong showers and
thunderstorms along a line extending from near Lake Weir to 7 miles
north of Paisley. Movement was east at 30 mph.

Winds in excess of 40 mph and heavy rainfall will be possible with
these storms.

Locations impacted include...
Deltona, Daytona Beach, DeLand, Leesburg and Eustis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 2896 8195 2896 8166 2905 8166 2906 8164
      2928 8164 2929 8142 2926 8142 2927 8116
      2893 8103 2887 8136 2888 8136 2883 8142
      2879 8143 2878 8195
TIME...MOT...LOC 1135Z 284DEG 25KT 2897 8204 2910 8157

KN

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 17, 8:17 AM EDTSpecial Weather StatementMLBLake58 min
Apr 17, 9:17 AM EDTSpecial Weather StatementMLBLake43 min

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.